Is it possible that Lexapro is making me feel worse? - Social Anxiety Forum
X

Download the SAS Android App

Or switch to mobile version of the forums

X

Download the SAS iPhone App

Or switch to mobile version of the forums

Help/FAQLog InJoin SAS
Go Back   Social Anxiety Forum > Recovery > Medication

Reply
Old 04-29-2008, 06:30 PM   #1 (permalink)
 
Status: SAS Member
Join Date: Apr 2008
Posts: 136



Default Is it possible that Lexapro is making me feel worse?

Hello. Almost five weeks ago I started treatment for SA again (I had been on Paroxetine about 2 years ago but quit because of side effects). My new doctor put me on Lexapro, 10mg a day. About 2 weeks after I started taking it, I started feeling much more deppresed, like I don't care about anything at all. Doing the smallest thing takes an enourmous ammount of effort. I think it may be from the Lexapro, but my doctor doesn't believe me. Is it possible that this medication can actually make me feel worse? Any experiences, information, theories, comments, will be very much appreciated. Thank you.
isis is offline   Reply With Quote
Old 04-29-2008, 06:49 PM   #2 (permalink)
 
Status: Permanently Banned
Join Date: Dec 2006
Posts: 288



Default Re: Is it possible that Lexapro is making me feel worse?

I was on Lexapro and eventually went up to the 20mg dose. It made me depressed as well. Almost to the point of having suicidal thoughts but I did not have them.

The thing is that I couldnt realize how depressed I was at the time. Looking back, I should have told my doctor immediately.

Ive also taken Paxil and Zoloft to their therapeutic doses and neither drug made me more depressed.

I can identify with the lack of motivation thing to. When I was on it, it seemed that the smallest things would take an enormous amount of emotional energy.

I recommend that you tell your doctor ASAP and he/she will likely take you off Lexapro and possibly try a new SSRI.

I would ditch the SSRI's try and get on Klonopin if you can accept the dependence and tolerance issues.

3-4mg per day should probably be good if you have pretty bad Social Phobia but they will likely start you on .5mg a day.
scotthallkevinnash is offline   Reply With Quote
Old 04-29-2008, 07:17 PM   #3 (permalink)
 
Status: SAS Member
Join Date: Apr 2008
Posts: 136



Default Re: Is it possible that Lexapro is making me feel worse?

Thank you so much! I thought I was the only one, I have told my doctor 2 times and he didn't think it was from the meds. I'm seeing him again this week, and I'll try my best to make him understand. Otherwise I'm getting an appoinment with a different doctor, I'm not gonna waste my time like this. Thank you again.
isis is offline   Reply With Quote
Old 04-29-2008, 08:38 PM   #4 (permalink)
 
Status: SAS Member
Join Date: Apr 2008
Location: boston
Posts: 38



Default Re: Is it possible that Lexapro is making me feel worse?

everyone reacts diff. to diff. meds. i can't tolerate medication at all. when i did try out alot of diff,. meds in my twenties i became very suicidal and depressed. i def. get much worse on meds. good luck and don't trust everything your doctors tell you.
theskyisfalling is offline   Reply With Quote
Old 05-02-2008, 06:51 AM   #5 (permalink)
 
Status: SAS Member
Join Date: Apr 2008
Posts: 136



Default Re: Is it possible that Lexapro is making me feel worse?

Well, he doubled my dose. He wouldn't understand me or listen to me, he didn't believe it was making me worse. I'm seriously afraid if I double the dose I'll get even more depressed and really suicidal. The risk is way to high. So I decided I'm not taking it anymore and I'll get a new doctor. Which sucks. I want to feel better, not worse, why is it so hard to understand?! Anyway, thanks for listening...
isis is offline   Reply With Quote
Old 05-02-2008, 09:27 AM   #6 (permalink)
 
Status: SAS Member
Join Date: Mar 2008
Posts: 151



Default Re: Is it possible that Lexapro is making me feel worse?

I was more depressed on Lexapro
thor_no is offline   Reply With Quote
Old 05-02-2008, 02:25 PM   #7 (permalink)
 
FairleighCalm's Avatar
 
Status: Fun...Fluid...Formidable
Join Date: May 2007
Location: Location Location
Gender: Male
Posts: 7,140



Default Re: Is it possible that Lexapro is making me feel worse?

I'd say yes is the short answer.
__________________
Anxiety-free since a quarter a' three...
FairleighCalm is offline   Reply With Quote
Old 05-02-2008, 08:00 PM   #8 (permalink)
 
Status: SAS Member
Join Date: Apr 2008
Location: Massachusetts
Posts: 115



Default Re: Is it possible that Lexapro is making me feel worse?

Yes, I pretty much agree. I'm too tired to care on lexapro..
Breathe is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Parents making it worse AndyLT Frustration 5 11-03-2009 11:59 PM
Am I making it worse? mystiah Relationships 1 02-08-2008 11:47 PM
Is technology making SA worse? eekmd Coping With Social Anxiety 9 09-24-2007 09:49 AM
I think this place is making me worse. Andrew White Frustration 5 08-29-2007 08:30 PM
antidepressants making people worse nickguy Medication 7 06-04-2006 07:42 AM

All times are GMT -7. The time now is 04:00 PM.
Powered by vBulletin® ©2000-2014, vBulletin Solutions, Inc.
SEO by vBSEO 3.6.0 ©2011, Crawlability, Inc.